Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 14, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 11, 1997, 3:35 PM CDT for Custer County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1997, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 11, 1997, 4:20 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Custer County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
802 WUUS1 KLBF 112037 RRA SVRLBF NEC041-112120- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT WED JUN 11 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 420 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL NEBRASKA ...NORTH CENTRAL AND NORTHEASTERN CUSTER COUNTY AT 332 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 24 MILES NORTH NORTHWEST OF BROKEN BOW OR 6 MILES NORTH NORTHWEST OF ANSELMO MOVING EAST SOUTHEAST AT 30 MPH. DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... MILBURN BY 340 PM CDT A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF YOU ARE IN THE PATH OF THIS STORM YOU SHOULD MOVE INTO A STRONG BUILDING. DO NOT STAND NEAR WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. RLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:06 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 11, 3:06 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CDT WED JUN 11 1997 STORMS PRESENTLY DEVELOPING MAIN CONCERN WITH POPS LONGTERM. AT 18Z SURFACE LOW WAS LOCATED NORTH OF WHITECLAY...WITH TROUGH EXTENDING SOUTH TO IML WITH DRIER AIR WORKING INTO THE SOUTHWEST. SCATTERED TSTMS MOVING SOUTHEAST ACROSS SOUTHWEST SD WITH CLOSEST CELL APPROXIMATELY 30 MINUTES AWAY FROM STATE LINE. SATELLITE SHOWED LINE OF CUMULUS ALSO DEVELOPING FROM NEAR SNY TO MHN. BEST AREA OF CONVERGANCE REMAINS ACROSS THE NORTH AND NORTH CENTRAL PRESENTLY WITH THETA-E RIDGE EXTENDING NORTH ACROSS WESTERN NEBRASKA. STORMS TO THE NORTHWEST WERE SHOWING A WEAKENING TREND...HOWEVER AS STORMS MOVE INTO BETTER MOISTURE FIELD EXPECT STORMS TO STRENGHTHEN. SOUTHWEST... DRIER AIR WILL HELP WITH CONTINUED DEVELOPMENT FOR SCATTERED THUNDERSTORMS SOME WHICH MAY BECOME SEVERE. MODERATE RISK AREA EXTENDS FURTHER NORTH WITH PORTIONS OF NORTH CENTRAL INCLUDED. MODIFIED SOUNDING AT LBF PRODUCES CAPE AROUND 2500 J/KG. THIS EVENING SCATTERED THUNDERSTORMS THROUGHOUT FORECAST AREA UNDER PARTLY CLOUDY SKIES. SOUTH WINDS HAVE INCREASED MOISTURE WITH DEWPOINTS INTO THE MID 50S AND 60S. MODELS CONTINUE TO PUSH DRYLINE EASTWARD TONIGHT WITH MUCH DRIER AIR WORKING IN OVERNIGHT. THE QUESTION FOR TONIGHT THEN WILL DRYLINE MOVE EAST AND PROVIDE COOLER TEMPS THAN PRESENT GUIDANCE PROJECTS. MODELS ARE SIMILIAR WITH AVN PREFERRED. VORT LOBE TO THE NORTH APPEARS TO BE MOVING NORTH VERSES EAST WITH ADDITIONAL LIFT BEING GENERATED DUE TO THE CYCLONIC SHEAR AND SPEED. UPPER RIDGE TO BEGIN BUILDING INTO THE WEST IN RESPONSE TO WEST COAST TROUGH NOW DIGGING IN. JET STREAKS INDICATED ON GRIDDED DATA WITH LFQ OVR CENTRAL NEBRASKA THIS EVENING. MODELS CONTINUE TO PUSH FOR SURFACE LOW TO MOVE INTO THE SOUTHERN PLAINS WITH CONVERGANT BOUNDARY BETWEEN SOUTHWEST NEB INTO NORTHEAST COLORADO. UPSLOPE FLOW AND RESIDING MOISTURE TO MAKE FOG POSSIBLE. FURTHER P ERIODS NOT CONSIDERED DUE TO ONGOING OPERATIONS. WOOD
In the hours before
Special weather statement, Jun 11, 11:20 AM CDT, 4 hours 15 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-121200- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1120 AM CDT WED JUN 11 1997 THIS OUTLOOK PERTAINS TO THE FOLLOWING NEBRASKA COUNTIES... ARTHUR BLAINE BOYD BROWN CHASE CHERRY CUSTER DEUEL FRONTIER GARDEN GARFIELD GRANT HAYES HOLT HOOKER KEITH KEYA PAHA LINCOLN LOGAN LOUP MCPHERSON PERKINS ROCK SHERIDAN THOMAS WHEELER ...STORM SPOTTER ACTIVATION MAY BE NEEDED IN PARTS OF SOUTHWEST NEBRASKA THIS AFTERNOON AND THIS EVENING... THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST RISK OF SEVERE THUNDERSTORM DEVELOPMENT WILL BE EAST OF A IMPERIAL TO VALENTINE LINE. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY MID AFTERNOON. AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE EAST INTO THE WESTERN PLAINS. BY 3 PM CDT...A TROUGH OF LOW PRESSURE IS EXPECTED TO EXTEND SOUTHEAST FROM NEAR MERRIMAN TO IMPERIAL AND BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. AS CLOUDS DECREASE IN COVERAGE THIS AFTERNOON SOUTH TO SOUTHEAST WINDS WILL CONTINUE TO CHANNEL MOISTURE NORTH. SUFFICIENT HEATING WILL OCCUR EARLY WITH SHOWERS REDEVELOPING OVER WESTERN PORTIONS OF THE OUTLOOK AREA. THEN AS STABILITY DECREASING DURING THE AFTERNOON...AN UPPER LEVEL DISTURBANCE WILL MOVE EAST WITH ADDITIONAL LIFT FOR A FEW THUNDERSTORMS WHICH DEVELOP TO REACH SEVERE LIMITS. THUNDERSTORM DEVELOPMENT IS EXPECTED INITIALLY ALONG A LINE FROM NEAR HYANNIS TO SUTHERLAND TO HAYES CENTER. SEVERE THUNDERSTORMS WILL THEN BE A POSSIBILITY IN AN AREA OF BEST INSTABILITY...SOUTH AND EAST OF A LINE FROM IMPERIAL TO VALENTINE. THE MAIN THREAT FOR SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS...BUT WINDS THROUGHOUT THE ATMOSPHERE MAY BECOME CONDUCIVE FOR ISOLATED TORNADO DEVELOPMENT AS WELL BY LATE AFTERNOON. THUNDERSTORM DEVELOPMENT IS EXPECTED TO DECREASE ACROSS WESTERN NEBRASKA THROUGH THE EVENING HOURS. WOOD
Special weather statement, Jun 11, 11:21 AM CDT, 4 hours 14 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-121200- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1120 AM CDT WED JUN 11 1997 THIS OUTLOOK PERTAINS TO THE FOLLOWING NEBRASKA COUNTIES... ARTHUR BLAINE BOYD BROWN CHASE CHERRY CUSTER DEUEL FRONTIER GARDEN GARFIELD GRANT HAYES HOLT HOOKER KEITH KEYA PAHA LINCOLN LOGAN LOUP MCPHERSON PERKINS ROCK SHERIDAN THOMAS WHEELER ...STORM SPOTTER ACTIVATION MAY BE NEEDED IN PARTS OF SOUTHWEST NEBRASKA THIS AFTERNOON AND THIS EVENING... THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST RISK OF SEVERE THUNDERSTORM DEVELOPMENT WILL BE EAST OF A IMPERIAL TO VALENTINE LINE. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY MID AFTERNOON. AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE EAST INTO THE WESTERN PLAINS. BY 3 PM CDT...A TROUGH OF LOW PRESSURE IS EXPECTED TO EXTEND SOUTHEAST FROM NEAR MERRIMAN TO IMPERIAL AND BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. AS CLOUDS DECREASE IN COVERAGE THIS AFTERNOON SOUTH TO SOUTHEAST WINDS WILL CONTINUE TO CHANNEL MOISTURE NORTH. SUFFICIENT HEATING WILL OCCUR EARLY WITH SHOWERS REDEVELOPING OVER WESTERN PORTIONS OF THE OUTLOOK AREA. THEN AS STABILITY DECREASING DURING THE AFTERNOON...AN UPPER LEVEL DISTURBANCE WILL MOVE EAST WITH ADDITIONAL LIFT FOR A FEW THUNDERSTORMS WHICH DEVELOP TO REACH SEVERE LIMITS. THUNDERSTORM DEVELOPMENT IS EXPECTED INITIALLY ALONG A LINE FROM NEAR HYANNIS TO SUTHERLAND TO HAYES CENTER. SEVERE THUNDERSTORMS WILL THEN BE A POSSIBILITY IN AN AREA OF BEST INSTABILITY...SOUTH AND EAST OF A LINE FROM IMPERIAL TO VALENTINE. THE MAIN THREAT FOR SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS...BUT WINDS THROUGHOUT THE ATMOSPHERE MAY BECOME CONDUCIVE FOR ISOLATED TORNADO DEVELOPMENT AS WELL BY LATE AFTERNOON. THUNDERSTORM DEVELOPMENT IS EXPECTED TO DECREASE ACROSS WESTERN NEBRASKA THROUGH THE EVENING HOURS. WOOD
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:44 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 61 min |
| Jun 11, 3:52 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 33 min |
| Jun 11, 4:00 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 45 min |
| Jun 11, 4:40 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jun 11, 5:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 50 min |
| Jun 11, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 61 min |
| Jun 11, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 47 min |
| Jun 11, 6:23 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 62 min |
| Jun 11, 6:47 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 58 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.